Shareholic Button

July 30, 2012

Chronic Cough Due to Statins

Statin drugs (simvastatin for example) are commonly used to treat high cholesterol and have many known side effects... but here's another. Statins are now believed to potentially cause a chronic dry cough according to a recent report!

This chronic cough side effect is common in other types of medications such as ACE-Inhibitors (lisinopril) and angiotensin receptor blockers (losartan) to treat high blood pressure.

Statins were not previously known to cause a chronic dry cough.

Reference:
Chronic cough as a complication of treatment with statins: a case report. Ther Adv Respir Dis. 2012 Jul 3. [Epub ahead of print]

Fauquier blog
Fauquier ENT

Dr. Christopher Chang is a private practice otolaryngology, head & neck surgeon specializing in the treatment of problems related to the ear, nose, and throat. Located in Warrenton, VA about 45 minutes west of Washington DC, he also provides inhalant allergy testing/treatment, hearing tests, and dispenses hearing aids. Google+ Christopher Chang, MD Bio

1 comment:

  1. Oh no! I've read so many side effects about statins but why FDA doesn't do something about this drug. These drugs need further study to prove that it is effective or try to find why it caused that much side effects.

    ReplyDelete

Please be aware that our office rarely if ever replies to comments. Click to read why

Banner Map

VIDEO: How Does the Human Voicebox Work?






Amazon





ad lump in throat clogged ears